Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Took searle. Started getting nausea, mild cramps and brown spotting. What is going on?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5627 Questions
Hy I've taken searle 1461 to abort, 1 by placing under the tongue and 4 in the vigina all at the same 12 hours ago. All I get is nausea, slight cramps which have disappeared and brownish substance coming out of the vigina. Is this a sign of them working or did something go wrong?
Posted Sat, 11 May 2013 in Women's Health
Answered by Dr. Aarti Abraham 1 hour later
Thanks for your query.
I wonder if it is legal in your country to take these medications over the counter.
Firstly, the diagnosis of pregnancy has to be confirmed by a gynecologist.
Secondly, the exact dates of pregnancy have to be confirmed in weeks. Sometimes, these medicines work only within a narrow time frame.
Thirdly, that the pregnancy is intra uterine has to be confirmed. If you take these medications in case of ectopic pregnancy ( pregnancy outside uterus ), results can be fatal.
Fourth, the exact dose and schedule is precise and has to be prescribed by a doctor after examining you.
Fifth, after completing the prescribed course, you need to have a follow up visit to confirm that the abortion was complete.
If you do not follow these precautions, you run the following risks :
1. prolonged and heavy bleeding
2. infection
3. retained products of conception
4. failed and incomplete abortion, requiring surgical evacuation

The medicines work within 12 - 24 hours.
At first, you might just have nausea, slight cramps and brownish discharge.
However, over the coming day, you should have heavy bleeding, with passage of clots and fleshy tissues.

But to confirm the success of the pills, and for your own health and safety, I would urgently request you to consult a Gynecologist, and conduct the abortion safely under medical supervision.

Take care, and feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Took searle. Started getting nausea, mild cramps and brown spotting. What is going on? 1 hour later
After how long must I visit the gyne? I'm nauseas but the cramps and brownish discharge is very slight. I got the pills from XXXXXXX stopes
Answered by Dr. Aarti Abraham 53 minutes later
Visit one right away.
You would know if the pregnancy was appropriate for medical abortion, and whether the dosage was correct and if the pills worked for you or not.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor